Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2007, 2:04 PM EDT for Brevard County, Volusia County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 10, 2007, 3:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:30 PM EDT | TSTM WND DMG | 3 W Edgewater, FL | TREES BLOWN ONTO AND ACROSS INTERSTATE 95 WEST OF EDGEWATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 101804 SVRMLB FLC009-127-101900- /O.NEW.KMLB.SV.W.0034.070610T1804Z-070610T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 204 PM EDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREVARD COUNTY IN FLORIDA. SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA. * UNTIL 300 PM EDT * AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF EDGEWATER...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BETHUNE BEACH...ELDORA...APOLLO BEACH...OAK HILL...MAYTOWN... SCOTTSMOOR...KLONDIKE BEACH...MIMS AND HAULOVER CANAL SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2905 8093 2896 8112 2863 8100 2870 8066 $$
2 follow-up statements
000 WWUS52 KMLB 101822 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT SUN JUN 10 2007 FLC009-127-101900- /O.CON.KMLB.SV.W.0034.000000T0000Z-070610T1900Z/ VOLUSIA FL-BREVARD FL- 222 PM EDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYTOWN...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK HILL...SCOTTSMOOR...SHILOH...AURANTIA...KLONDIKE BEACH...TURNBULL... MIMS AND HAULOVER CANAL IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2905 8093 2896 8112 2863 8100 2870 8066 $$
000 WWUS52 KMLB 101901 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SUN JUN 10 2007 FLC009-127-101910- /O.EXP.KMLB.SV.W.0034.000000T0000Z-070610T1900Z/ VOLUSIA FL-BREVARD FL- 300 PM EDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES EXPIRES AT 300 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED ACROSS THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG STORMS STILL EXIST IN NORTHERN BREVARD COUNTY THAT WERE CAPABLE OF GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES. LAT...LON 2905 8093 2896 8112 2863 8100 2870 8066 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:05 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 10, 9:05 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 905 AM EDT SUN JUN 10 2007 .DISCUSSION... CURRENT/TODAY...EXPANSIVE HIGH PRESSURE ALOFT ACROSS THE GULF COAST STATES WITH RIDGE AXIS EXTENDING EASTWARD ACROSS SOUTHERN GEORGIA AND NORTH FLORIDA TODAY. AT THE SURFACE A WEAK BOUNDARY WILL REMAIN QUASI-STATIONARY ACROSS NORTH FLORIDA/SOUTH GEORGIA. FURTHER SOUTH THE SURFACE RIDGE AXIS REMAINS FIXATED ACROSS THE BAHAMAS AND SOUTH FLORIDA. EXPECT BOTH THE EAST/WEST COAST SEA BREEZE REGIMES TO MOVE INLAND AGAIN TODAY WITH A COLLISION LATE IN THE AFTERNOON/EARLY EVENING AND SUBSEQUENT CONVECTION AS THE RESULT. WILL KEEP ISOLD THREAT OF AFTERNOON SHRA/TSRA OVER INTERIOR SECTIONS WITH MOVEMENT A SLIGHT DRIFT FROM THE NORTHEAST TO SOUTHWEST...THOUGH STEERING FLOW ALOFT REMAINS VERY WEAK AT BEST. ONLY CONCERN WOULD BE IF THE LOCAL SEA BREEZE IS DELAYED IN MOVING INLAND THIS AFTERNOON...THEN COULD SEE A SMALL THREAT FOR ISOLD CONVECTION A LITTLE FURTHER EAST...NORTH OF THE CAPE THAN ALREADY PAINTED IN THE CURRENT GRIDS. THE MAIN THREAT FROM ISOLD AFTERNOON CONVECTION WILL BE BRIEF HEAVY RAIN AND A LOW END DAMAGING WIND THREAT BASED ON THE DOWNBURST PARAMETERS FROM MORNING SOUNDINGS. WITH NORTHEAST WINDS ALOFT AND WARM 500 MB TEMPS COMING IN AT -6C FROM THE MORNING CAPE SOUNDING...LIGHTNING WILL BE A SMALL THREAT. AFTERNOON HIGHS IN THE LOWER/MIDDLE 90S INLAND AND UPPER 80S/NEAR 90 DEGREES ALONG THE COAST. ONLY MINOR COSMETIC CHANGES TO CURRENT GRIDS...OTHERWISE CURRENT PACKAGE LOOKS FINE. && .AVIATION...VFR ALL SITES OUTSIDE OF ISOLD MVFR SHRAS/IFR TSRA BTWN 10/18Z-11/03Z. && .MARINE...WEAK OVERALL PRESSURE GRADIENT CONTINUES TODAY. LIGHT TO MODERATE SOUTHWEST MORNING WINDS WILL TRANSITION TO EAST/SOUTHEAST THIS AFTERNOON AS THE LOCAL SEA BREEZE DEVELOPS AND MOVES INLAND. OFFSHORE MORNING WINDS AND DOMINANT WAVE PERIODS AROUND 3 SEC WILL MAKE FOR SOME CHOPPY 2-3 FT SEAS EARLY ON IN THE DAY WITH IMPROVING CONDITIONS IN THE AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....VOLKMER
Hazardous weather outlook, Jun 10, 5:45 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EDT SUN JUN 10 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 102145- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AFTERNOON THUNDERSTORM COVERAGE IS EXPECTED TO BE LOW THIS AFTERNOON...GENERALLY BELOW 20%. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING. DESPITE THE LOW CHANCES FOR AFTERNOON THUNDERSTORMS...RESIDENTS SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER. ...FIRE WEATHER IMPACT... AFTERNOON RELATIVE HUMIDITIES WILL FALL TO NEAR 40% OVER THE INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS WELL...ADDING TO THE FIRE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE WEDNESDAY AND THURSDAY AS A WEAK AREA OF LOW PRESSURE FORMS OVER NORTH FLORIDA AND PUSHES HIGHER MOISTURE INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Special weather statement, Jun 10, 1:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 154 PM EDT SUN JUN 10 2007 FLZ141-101845- COASTAL VOLUSIA COUNTY- 154 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS AFFECTING EASTERN VOLUSIA COUNTY... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES WEST SOUTHWEST OF NEW SMYRNA BEACH...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...AROUND PEA SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:20 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 57 min |
| Jun 10, 3:47 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 48 min |
| Jun 10, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.